Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 41, NWS Melbourne, FL

July 21, 2013Orange County, Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 21, 2013, 6:04 PM EDT for Orange County, Osceola County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2013, 6:04 PM EDT (22:04 UTC)
Expired
Jul 21, 2013, 6:45 PM EDT
In force
41 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

Counties Orange County, FL, Osceola County, FL

The radar

The Melbourne radar (KMLB), 54 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 10.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2013-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 397 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2013-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
397 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

980 
WUUS52 KMLB 212204
SVRMLB
FLC095-097-212245-
/O.NEW.KMLB.SV.W.0041.130721T2204Z-130721T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
604 PM EDT SUN JUL 21 2013

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ORANGE COUNTY IN FLORIDA
  NORTHERN OSCEOLA COUNTY IN FLORIDA

* UNTIL 645 PM EDT.

* AT 601 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM BUENA VENTURA LAKES TO EAST LAKE TOHO TO 6 MILES SOUTH OF
  SAINT CLOUD...AND MOVING EAST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO...
  AUSTIN TINDALL PARK...ORLANDO INTERNATIONAL AIRPORT...NARCOOSSEE...
  LAKE NONA...HARMONY AND WEDGEFIELD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.

&&

LAT...LON 2852 8099 2835 8090 2819 8087 2813 8139
      2826 8140 2843 8143
TIME...MOT...LOC 2205Z 259DEG 19KT 2837 8135 2828 8130
          2816 8129

$$
3 follow-up statements
765 
WWUS52 KMLB 212213
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
613 PM EDT SUN JUL 21 2013

FLC095-097-212245-
/O.CON.KMLB.SV.W.0041.000000T0000Z-130721T2245Z/
ORANGE-OSCEOLA-
613 PM EDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHERN OSCEOLA AND SOUTHEASTERN ORANGE COUNTIES...

AT 606 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM LAKE NONA TO AUSTIN TINDALL PARK TO EAST LAKE TOHO 
AND SAINT CLOUD...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ALLIGATOR LAKE...PINE GROVE...HARMONY AND WEDGEFIELD

LAT...LON 2830 8140 2845 8135 2852 8099 2835 8090
      2819 8087 2814 8132 2822 8140 2826 8140
TIME...MOT...LOC 2213Z 259DEG 19KT 2840 8120 2836 8121
          2832 8128 2820 8126

$$
013 
WWUS52 KMLB 212227
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
627 PM EDT SUN JUL 21 2013

FLC095-097-212245-
/O.CON.KMLB.SV.W.0041.000000T0000Z-130721T2245Z/
ORANGE-OSCEOLA-
627 PM EDT SUN JUL 21 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHEASTERN OSCEOLA AND SOUTHEASTERN ORANGE COUNTIES...

AT 623 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS NEAR 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE FROM
WEDGEFIELD TO HARMONY...MOVING EAST AT 20 MPH.

THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.

LAT...LON 2816 8116 2848 8118 2852 8099 2835 8090
      2819 8087
TIME...MOT...LOC 2227Z 259DEG 19KT 2841 8103 2835 8104
          2825 8113

$$
772 
WWUS52 KMLB 212241
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
641 PM EDT SUN JUL 21 2013

FLC095-097-212250-
/O.EXP.KMLB.SV.W.0041.000000T0000Z-130721T2245Z/
ORANGE-OSCEOLA-
641 PM EDT SUN JUL 21 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OSCEOLA AND
SOUTHEASTERN ORANGE COUNTIES WILL EXPIRE AT 645 PM EDT...

THE SEVERE STORMS THAT PROMPTED THE WARNING ARE EXITING THE WARNING 
AREA...THUS THE WARNING WILL BE ALLOWED TO EXPIRE.

SEVERAL SIGNIFICANT WEATHER ADVISORIES REMAIN IN EFFECT FOR THE 
REGION FOR WIND GUSTS OF 45 TO 55 MPH.

LAT...LON 2816 8116 2848 8118 2852 8099 2835 8090
      2819 8087
TIME...MOT...LOC 2240Z 259DEG 19KT 2842 8095 2836 8096
          2826 8105

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:16 PM EDT, 2 hours 48 minutes earlier.

Area forecast discussion, Jul 21, 3:16 PM EDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
316 PM EDT SUN JUL 21 2013

.DISCUSSION...

CURRENTLY-TONIGHT...DEBRIS CLOUDINESS HAS JUST ABOUT EXITED THE
AREA BUT CONVECTION HAS BEEN DELAYED A BIT. EXPECT SCATTERED
SHOWERS/STORMS FORMING ALONG THE WEST COAST BOUNDARY TO MARCH
ACROSS THE PENINSULA AS THE LATEST RAP WAS SHOWING STEERING LEVEL
WINDS NEAR 15 KNOTS. WITH THE LIMITED SOLAR INSOLATION...THE EAST
COAST SEA BREEZE WILL ONLY HAVE LIMITED INLAND MOVEMENT...MAINLY
FROM THE CAPE SOUTHWARD. STILL THIS MAY CAUSE A FEW STRONGER
STORMS THERE THROUGH EARLY EVENING. SOME POCKETS OF INSTABILITY
MAY LINGER THROUGH EVENING SO WILL GO WITH CHANCE POPS IN ALL ZONES.

MON-TUE...MID LEVEL RIDGE WITH AXIS JUST SOUTH OF THE AREA WILL
BREAK DOWN AS A TROUGH BECOMES ESTABLISHED OVER THE EASTERN CONUS.
THE LATEST GFS INDICATES SOME DRIER MID LEVEL AIR BEING ADVECTED
IN FROM THE GULF SO POPS ARE EXPECTED TO DECREASE A LITTLE. HOWEVER
THE WESTERLY STEERING LEVEL FLOW SHOULD FAVOR POPS CLOSE TO CLIMO
(40 PERCENT) EXCEPT 50 PERCENT IN THE NORTH WHERE MOISTURE
CONVERGENCE WILL BE HIGHER (NORTH OF LOW LEVEL RIDGE AXIS).

WITH SURFACE RIDGE AXIS OVER THE SOUTHERN PENINSULA...THE
WESTERLY FLOW SHOULD INCREASE A LITTLE EACH DAY AND BY TUE THE
EAST COAST SEA BREEZE MAY BE INHIBITED ALL BUT THE FAR SOUTH. THIS
SHOULD BOOST MAX TEMPS...THOUGH WILL NOT GO AS HIGH AS THE LATEST
GFS WHICH HAS SOME 93-94 DEGREE HIGHS. THIS WOULD BE ESPECIALLY
TRUE IF SOME UPPER LEVEL DEBRIS CLOUDS PERSIST LIKE THE PAST FEW
DAYS.

PREVIOUS DISCUSSION...
WED-SAT...THE CENTER OF SURFACE HIGH PRESSURE OVER THE WESTERN
ATLANTIC RETREATS SEAWARD AS ITS WESTWARD EMANATING AXIS FULLY
ADJUSTS TO SOUTH FLORIDA AND PERHAPS EVEN AS FAR AS THE STRAITS.
THIS WILL KEEP CENTRAL FLORIDA IN THE LOW-LEVEL WESTERLIES THRU
THE PERIOD. TROUGHING HANGS UP OVER THE ATLANTIC SEABOARD BOTH
SURFACE AND ALOFT TO KEEP WEATHER MORE DISTURBED JUST NORTH OF THE
FORECAST AREA...WITH MINOR WAVES AND VORT MAXES MOVING AROUND THE
BASE OF THE UPPER TROUGH. LOOKS LIKE SOME DRYING WORKS ITS WAY IN
FROM THE GULF FOR SOUTH FLORIDA TO PROMPT POPS GREATER NORTH AND
SOMEWHAT LOWER SOUTH LATER IN THE PERIOD. POPS AROUND 40 PERCENT
NORTH AREA EACH DAY. FOR SOUTH AREA...40 PERCENT DROPPING BACK TO
30-35 PERCENT BY FRI.

&&

.AVIATION...
LATER DEVELOPING CONVECTION DUE TO DEBRIS CLOUDS BUT EXPECT
ACTIVITY ALONG WEST COAST BOUNDARY TO MARCH STEADILY ACROSS THE
PENINSULA...SO CHANCE POPS ARE IN ORDER THROUGH ABOUT 00Z. SOME
STRONG STORMS ARE STILL POSSIBLE ESPECIALLY KMLB-KSUA WHERE
BOUNDARY INTERACTIONS BECOME MORE NUMEROUS.

SURFACE TO MID LEVEL WESTERLY FLOW WILL FAVOR STORMS MARCHING
ACROSS THE PENINSULA FROM WEST TO EAST ON MON AFTERNOON AGAIN.

&&

.MARINE...
TONIGHT-MON...NEAR 15 KNOT SOUTHWEST WINDS EXPECTED CANAVERAL
NORTHWARD THIS EVENING THEN DIMINISHING TO 10 KNOTS OR LESS LATE
AND INTO MON MORNING. THE MAIN MARINER CONCERN WILL BE OFFSHORE
MOVING STORMS THROUGH THIS EVENING AND AGAIN MON AFTERNOON.

TUE-FRI...HIGH PRESSURE RIDGE AXIS WILL EXTEND SOUTH OF THE WATERS
AND RESULT IN SOUTH/SOUTHWEST FLOW THROUGH THE PERIOD. SPEEDS
SHOULD GENERALLY BE 10-15 KNOTS. EXPECT SCATTERED STORMS OVER THE
MAINLAND TO SWEEP OFFSHORE EACH AFTERNOON. THE RIDGE AND STEERING
LEVEL WINDS ARE FORECAST TO WEAKEN BY FRI WHICH MAY KEEP AFTERNOON
STORMS MAINLY OVER THE PENINSULA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  89  75  90 /  30  50  30  50
MCO  74  92  74  91 /  20  40  20  40
MLB  74  89  72  90 /  30  40  20  40
VRB  72  90  73  90 /  20  40  20  40
LEE  75  91  75  91 /  20  40  30  50
SFB  76  92  75  91 /  20  40  30  40
ORL  75  92  76  91 /  20  40  30  40
FPR  73  89  72  90 /  20  40  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

FORECASTS...RL
IMPACT WEATHER/RADAR...TES
Hazardous weather outlook, Jul 21, 11:41 AM EDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
1141 AM EDT SUN JUL 21 2013

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-212200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1141 AM EDT SUN JUL 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
LOW LEVEL SOUTHWEST WINDS WILL MAINTAIN A MOIST AIRMASS OVER THE
AREA AND LEAD TO ABOVE NORMAL RAIN CHANCES. SEA BREEZE BOUNDARIES
WILL FORM ALONG BOTH COASTS BUT THE EAST COAST SEA BREEZE IS
EXPECTED TO NOT MOVE VERY FAR INLAND. SHOWERS AND STORMS WILL
INCREASE BETWEEN THESE BOUNDARIES...BECOMING SCATTERED TO NUMEROUS
FROM MID TO LATE AFTERNOON WITH ENHANCED STORM ACTIVITY OCCURRING
WITH BOUNDARY COLLISIONS NEAR THE EAST COAST LATE IN THE DAY. MAIN
THREAT FROM STORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING...WIND GUSTS UP TO 40 MPH AND LOCALLY HEAVY RAINFALL.
STORM MOTION WILL BE TOWARD THE EAST AROUND 10 TO 15 MPH.

.FLOOD IMPACT...
HIGH COVERAGE OF SHOWERS AND STORMS AND SLOWER STORM MOTION THIS
AFTERNOON WILL LEAD TO SOME LOCALIZED RAINFALL TOTALS UP TO 2 TO
3 INCHES ACROSS THE REGION. THESE AMOUNTS WILL PRODUCE MINOR
FLOODING OF ROADWAYS AND LOW LYING AREAS.

.RIP CURRENT IMPACT...
OCEAN CONDITIONS WILL GENERATE A MODERATE RISK OF RIP CURRENTS ALONG
AREA BEACHES TODAY. THE GREATEST THREAT WILL OCCUR THROUGH MID
AFTERNOON DUE TO TIDAL EFFECTS. CHECK WITH LOCAL BEACH PATROL ON
LATEST SURF CONDITIONS AND ALWAYS SWIM NEAR A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THIS AFTERNOON...MOVING EAST AROUND 10 TO 15 MPH. THIS ACTIVITY WILL
BE CAPABLE OF PRODUCING GUSTS UP TO 35 KNOTS ACROSS INLAND LAKES AND
THE INTRACOASTAL AND NEARSHORE WATERS AS THEY MOVE OFFSHORE LATER IN
THE DAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MOISTURE WILL BE SUFFICIENT TO PRODUCE SCATTERED AFTERNOON SHOWERS
AND THUNDERSTORMS OVER THE AREA THROUGH THE WORK WEEK. WESTERLY
STEERING WINDS WILL KEEP AN ELEVATED THREAT FOR OFFSHORE MOVING
THUNDERSTORMS EACH DAY. THE PRIMARY THREATS WILL BE FREQUENT
LIGHTNING STRIKES...GUSTY WINDS AND HEAVY DOWNPOURS.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

SEDLOCK/WEITLICH

In the hours before

Special weather statement, Jul 21, 3:38 PM EDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
338 PM EDT SUN JUL 21 2013

FLZ041-141-212045-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-
338 PM EDT SUN JUL 21 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER NORTHERN VOLUSIA COUNTY...

* UNTIL 445 PM EDT.

AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER PIERSON...MOVING
EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ORMOND BEACH AIRPORT.

THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS 40 TO 50 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR
CAPSIZE SMALL BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE
VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2912 8095 2913 8151 2917 8152 2921 8157
      2935 8158 2938 8145 2940 8142 2927 8141
      2927 8116 2941 8116 2943 8114 2943 8110
TIME...MOT...LOC 1938Z 270DEG 17KT 2931 8142

SEDLOCK
Special weather statement, Jul 21, 5:31 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
531 PM EDT SUN JUL 21 2013

FLZ045-053-212215-
ORANGE-OSCEOLA-
531 PM EDT SUN JUL 21 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHWESTERN ORANGE COUNTY...NORTHWESTERN OSCEOLA COUNTY...

* UNTIL 615 PM EDT.

AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WIND GUSTS NEAR SEA WORLD AND
INTERCESSION CITY...MOVING EAST AT 15 TO 20 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE SOUTH ORLANDO...BAY HILL...BELLE ISLE AND CAMPBELL.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2848 8152 2851 8110 2818 8127 2816 8153
      2820 8153 2825 8156 2826 8163
TIME...MOT...LOC 2131Z 265DEG 12KT 2841 8145 2824 8154

CRISTALDI
Special weather statement, Jul 21, 5:51 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
551 PM EDT SUN JUL 21 2013

FLZ047-053-212230-
OSCEOLA-SOUTHERN BREVARD COUNTY-
551 PM EDT SUN JUL 21 2013

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
OVER SOUTHERN BREVARD COUNTY...SOUTHEASTERN OSCEOLA COUNTY...

* UNTIL 630 PM EDT.

AT 549 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS FROM KENANSVILLE TO
FOREVER FLORIDA...MOVING EAST AT 10 MPH. ANOTHER STRONG STORM WAS JUST
WEST OF PALM BAY.

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS UP TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

LAT...LON 2822 8070 2786 8069 2787 8107 2816 8109
TIME...MOT...LOC 2150Z 252DEG 10KT 2802 8095

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 3:38 PM EDTSpecial Weather StatementMLBFlagler67 min
Jul 21, 3:47 PM EDTSpecial Marine WarningMLB118 min
Jul 21, 5:31 PM EDTSpecial Weather StatementMLBOrange44 min
Jul 21, 5:51 PM EDTSpecial Weather StatementMLBOsceola39 min
Jul 21, 5:52 PM EDTSpecial Marine WarningMLB23 min
Jul 21, 6:19 PM EDTAreal Flood AdvisoryMLBSaint Lucie56 min
Jul 21, 6:23 PM EDTSpecial Weather StatementMLBIndian River67 min
Jul 21, 6:32 PM EDTSpecial Weather StatementMLBSeminole43 min
Jul 21, 6:40 PM EDTSpecial Weather StatementMLBBrevard50 min
Jul 21, 6:45 PM EDTSpecial Marine WarningMLB105 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.